Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 29, 2006, 5:03 PM MST for Pinal County, Arizona. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2006, 5:03 PM MST (00:03 UTC)
- Expired
- Jun 29, 2006, 5:30 PM MST
- In force
- 27 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
The radar
The Tucson radar (KEMX), 89 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:05 PM MST | FLASH FLOOD | 4 Wsw Oracle, AZ | PINAL COUNTY SHERIFFS OFFICE REPORTED RECEIVING SEVERAL REPORTS OF FLOODING ALONG ROUTE 77 BEWTEEN ORACLE AND ORACLE JUNCTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3349 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 300005 FFWTWC AZC021-300130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 503 PM MST THU JUN 29 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 630 PM MST * AT 456 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS OVER EASTERN PINAL COUNTRY FROM EAST OF RED ROCK TO NEAR CAMP BONITO. THESE STORMS WERE MOVING VERY LITTLE DURING THE PAST HALF HOUR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3252 11126 3253 11048 3278 11076 3276 11132 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:20 PM MST, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 29, 2:20 PM MST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST THU JUN 29 2006 .SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL BUILD NORTHWARD BY EARLY NEXT WEEK MAINTAINING A MOIST EASTERLY FLOW OVER SOUTHEAST ARIZONA. THIS WILL EVENTUALLY RESULT IN AN INCREASE IN THUNDERSTORM ACTIVITY NEXT WEEK AS THE HIGH BECOMES POSITIONED NORTH OF ARIZONA. HIGH TEMPERATURES WILL HOVER AROUND SEASONAL READINGS THE NEXT FEW DAYS...AND BE MODERATED SOME NEXT WEEK WITH THE INCREASE IN THUNDERSTORMS. && .DISCUSSION...THUNDERSTORMS WERE DEVELOPING NICELY IN THE HIGH COUNTRY FROM THE KAIBAB PLATEAU SOUTHEAST ALONG THE MOGOLLON RIM INTO THE WHITE MOUNTAINS. PROPAGATION OF THESE STORMS WAS TOWARD THE SOUTHWEST WITH NEW DEVELOPMENT EXPECTED ALONG THE MOUNTAIN CHAINS ACROSS GRAHAM COUNTY THE REST OF THE AFTERNOON. A FEW THUNDERSTORMS WERE ALSO STARTING TO SHOW UP ON RADAR NEAR NOGALES SOUTH INTO NORTHERN SONORA MEXICO. STILL EXPECT THE CURRENT ACTIVITY TO GENERATE STRONG ENOUGH COLD POOLS AT THE SURFACE TO TRIGGER ADDITIONAL THUNDERSTORMS FARTHER WEST AS THE DAY GOES ON. THE MAIN THREAT WILL BE STRONG THUNDERSTORM WINDS WHICH COULD BE SEVERE. IF STORMS MANAGE TO DEVELOP ACROSS PARTS OF OUR CENTRAL AND WESTERN CWA...LOCALLY HEAVY RAINFALL COULD BE POSSIBLE LATER THIS EVENING. OTHERWISE...THE LATEST GFS MODEL SUGGESTED THAT PATTERN WILL REMAIN SOMEWHAT THE SAME TOMORROW INTO THE WEEKEND WITH THE HIGH DRIFTING A LITTLE FARTHER SOUTH BY SUNDAY. THIS MAY LEAD TO A SLIGHT DECREASE IN THUNDERSTORM COVERAGE OVER THE WEEKEND. HOWEVER...EARLY NEXT WEEK THE GFS SHOWED THE UPPER HIGH AMPLIFYING OVER THE WESTERN STATES WITH THE ANTICYCLONE BECOMING CENTERED NORTH OF ARIZONA. THIS AMPLIFYING RIDGE WILL DEEPEN THE EASTERLY FLOW ALOFT...AND OPEN THE DOOR FOR DISTURBANCES IN THE EASTERLIES TO IMPACT SOUTHEAST ARIZONA NEXT WEEK. OVERALL...WILL CALL FOR AN UPSWING IN THUNDERSTORM ACTIVITY NEXT WEEK STARTING AROUND TUESDAY. WILL LIKELY SEE HIGH TEMPERATURES INCREASE A FEW DEGREES AND LEVEL OFF OVER THE WEEKEND BEFORE LOWERING NEXT WEEK WITH THE ANTICIPATION OF HIGHER MOISTURE LEVELS AND THUNDERSTORM ACTIVITY. && .FIRE WEATHER...HIGH PRESSURE WILL REMAIN NORTH OF THE REGION THROUGH NEXT WEEK CONTINUING THE EAST TO SOUTHEAST FLOW ALOFT. SUFFICIENT MOISTURE ACROSS THE FORECAST AREA...COMBINED WITH DAYTIME HEATING WILL RESULT IN THE POSSIBILITY OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. EXPECT STRONG AND GUSTY WINDS WITH ANY THUNDERSTORM DEVELOPMENT. OVERNIGHT RELATIVE HUMIDITIES RECOVERIES WILL REMAIN FAIR OVER THE NEXT SEVERAL NIGHTS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE && PUBLIC DISCUSSION...DAVIS FIRE WEATHER/AVIATION...EVANS WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 29, 3:59 PM MST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 359 PM MST THU JUN 29 2006 AZZ029-031>033-302300- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 359 PM MST THU JUN 29 2006 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PINAL AND PIMA COUNTIES UNTIL 900 PM MST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE AN INCREASED RISK OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH LATE THIS EVENING. THUNDERSTORMS ALONG THE MOGOLLON RIM THIS AFTERNOON WILL CONTINUE TO PUSH SOUTHWEST INTO THE LOWER DESERTS OF SOUTH CENTRAL ARIZONA.. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS IN EXCESS OF 60 MPH...RESULTING IN QUICK REDUCTIONS TO VISIBILITIES DUE TO BLOWING DUST. IN ADDITION TO THE STRONG WINDS...LARGE HAIL AND HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. A SEVERE THUNDERSTORM WATCH IN IN EFFECT UNTIL 900 PM MST FOR PINAL AND PIMA COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:11 PM MST | Dust Storm Warning | TWC | 74 min | |
| Jun 29, 5:15 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 60 min |
| Jun 29, 6:27 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 33 min |
| Jun 29, 6:29 PM MST | Severe Thunderstorm Warning | TWC | Pima | 31 min |
| Jun 29, 6:58 PM MST | Severe Thunderstorm Warning | TWC | Pima | 34 min |
| Jun 29, 8:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 26 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.